Alert archive / Florida / Tornado Warnings in 2020

Tornado Warning 60, NWS Tallahassee, FL

September 16, 2020Bay County, Florida

NWS Tallahassee, FL issued this tornado warning at Sep 16, 2020, 2:09 AM CDT for Bay County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2020, 2:09 AM CDT (07:09 UTC)
Expired
Sep 16, 2020, 2:25 AM CDT
In force
16 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 5:48 PM CDTTornado WatchSPC12 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2020-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2020-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

406 
WFUS52 KTAE 160709
TORTAE
FLC005-160745-
/O.NEW.KTAE.TO.W.0060.200916T0709Z-200916T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
209 AM CDT Wed Sep 16 2020

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Central Bay County in the Panhandle of Florida...

* Until 245 AM CDT.
    
* At 209 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Hiland Park, or over Panama City, moving north at
  35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Bay County, including the following locations...
  Brannonville, Dirego Park, Bay Harbor, Millville, Southport and
  Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3016 8557 3012 8566 3025 8580 3033 8561
TIME...MOT...LOC 0709Z 158DEG 49KT 3019 8564 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

04-MCD
1 follow-up statement
397 
WWUS52 KTAE 160725
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
225 AM CDT Wed Sep 16 2020

FLC005-160735-
/O.CAN.KTAE.TO.W.0060.000000T0000Z-200916T0745Z/
Bay FL-
225 AM CDT Wed Sep 16 2020

...THE TORNADO WARNING FOR CENTRAL BAY COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM CDT for the Panhandle
of Florida.

LAT...LON 3016 8557 3012 8566 3025 8580 3033 8561
TIME...MOT...LOC 0723Z 158DEG 49KT 3039 8574 

$$

04-MCD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 16, 12:22 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 16, 12:22 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
122 AM EDT Wed Sep 16 2020

.AVIATION...
[Through 06Z Thursday]

Hurricane Sally is slowly drifting towards the southern Alabama
coastline early this morning. The official track from NHC has
Sally moving into southern and southeast Alabama Wednesday night.
Expect a continuance of low MVFR and IFR in rain and isold storms
this period, especially from TLH-ABY and westward. Winds will also
increase and be gusty through the day; higher wind speeds will be
closer to the track (ECP and DHN) and in heavier rain bands on the
east side of the center.

&&

.PREV DISCUSSION [1019 PM EDT]...

.NEAR AND SHORT TERM [Through Thursday Night]...

Hurricane Sally continues to move slowly northward possibly
making landfall just west of Pensacola after daybreak Wednesday
and then gradually turning more to the northeast into central
Georgia by Thursday night. Impacts from Sally will extend well
north and east of the center and continue across our area. These
impacts include very heavy rainfall potentially leading to
significant flash flooding especially along and west of the
rivers, tropical storm force winds along the immediate coast,
minor storm surge flooding above normally dry ground, the
potential for a few tornadoes, and hazardous beach and marine
conditions. Please refer to the Hurricane Local Statement on our
webpage at www.weather.gov/tae for all current watches/warnings
and impacts from Hurricane Sally. The biggest change from our
previous forecast package is that we've expanded the Flash Flood
Watch to include most of our west central Georgia counties along
with Gadsden County in Florida. The watch is in effect through
Wednesday night.

.LONG TERM [Friday Through Tuesday]...

Sally or it's remnants is forecast to be moving northeastward
across the Carolina's on Friday with a continuation of high rain
chances locally due to a moist southwest flow off the gulf. Over
the weekend, a cold front will approach from the north and
possibly push through our CWA over the weekend before stalling
just to our south. However, models hint of an overrunning event
setting up with clouds and rain chances continuing into early next
week. Temperatures will be below seasonal normals through the
extended period.

.MARINE...

Hurricane Sally will continue tracking slowly northward tonight
and is forecast to make landfall west of our local waters
Wednesday morning. Dangerous boating and beach conditions will
continue, especially across our western segments until at least
Thursday.

.FIRE WEATHER...

Nighttime dispersion values will be elevated the next few nights
due to higher than normal transport winds due to Hurricane Sally.
There are no fire weather concerns.

.HYDROLOGY...

Rain bands will continue to move onshore over the next few days
as Sally slowing moves northward and then northeast around the
western and northern periphery of our forecast area. Therefore,
the threat for flooding will continue and the Flash Flood Watch
has been expanded to include most of our west central Georgia
counties along with Gadsden County Florida. WPC has a moderate
risk for flash flooding for the western Florida Panhandle and
southeast Alabama through Wednesday night.

As Coastal Flood Advisory continues for the entire coast as 1 to
3 feet of storm surge will be possible through Wednesday. River
levels are rising slowly and we are monitoring them closely. River
flooding may become an issue later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   82  74  85  71  85 /  90  90  80  50  50
Panama City   82  76  85  73  86 / 100  90  70  40  40
Dothan        77  71  80  68  82 /  90  90  80  40  40
Albany        77  73  82  71  81 /  90  90  90  50  50
Valdosta      82  73  84  71  84 /  80  80  90  40  60
Cross City    85  74  86  74  87 /  80  70  80  50  60
Apalachicola  83  77  85  74  85 /  90  90  80  50  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-
     Holmes-Inland Bay-Inland Franklin-Inland Gulf-Jackson-
     Liberty-North Walton-South Walton-Washington.

     Tropical Storm Warning for Central Walton-Coastal Bay-Coastal
     Gulf-Holmes-Inland Bay-North Walton-South Walton-
     Washington.

     High Rip Current Risk through Thursday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Coastal Flood Advisory until 8 PM EDT /7 PM CDT/ this evening
     for Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla.

     High Surf Advisory until 2 AM EDT /1 AM CDT/ Thursday for
     Coastal Bay-Coastal Gulf-South Walton.

     Storm Surge Warning for South Walton.

GA...Flash Flood Watch through Thursday morning for Baker-Calhoun-
     Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell.

AL...Flash Flood Watch through Thursday morning for Coffee-Dale-
     Geneva-Henry-Houston.

     Tropical Storm Warning for Coffee-Geneva.

GM...Flash Flood Watch through Thursday morning for Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM.

     Tropical Storm Warning for Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
     Beach to Apalachicola FL out 20 NM-Coastal waters from
     Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Mexico Beach FL from 20 to
     60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

     Small Craft Advisory until 8 AM EDT this morning for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River FL out to 20 Nm-Coastal waters from Suwannee River to
     Keaton Beach FL out 20 NM.

&&

NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Scholl
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry

In the hours before

Local storm report, Sep 16, 12:46 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 AM EDT WED SEP 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HEAVY RAIN       2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
09/16/2020  M9.75 INCH       WALTON             FL   MESONET

            A RAINFALL AMOUNT OF 9.75 INCHES WAS
            MEASURED BY A MESONET LOCATED AT THE ED
            WALLINE BEACH ACCESS.

&&

LF
Local storm report, Sep 16, 12:48 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 AM EDT WED SEP 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     HEAVY RAIN       1 N INLET BEACH         30.28N 86.01W
09/16/2020  M11.01 INCH      WALTON             FL   MESONET

            A RAINFALL AMOUNT OF 11.01 INCHES WAS
            MEASURED BY A MESONET LOCATED AT FSWN INLET
            BEACH.

&&

LF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:00 PM CDTSpecial Marine WarningTAE30 min
Sep 15, 7:11 PM CDTSpecial Marine WarningTAE34 min
Sep 15, 7:36 PM CDTSpecial Marine WarningTAE39 min
Sep 15, 7:38 PM CDTSpecial Marine WarningTAE37 min
Sep 15, 8:01 PM CDTTornado WarningTAEBay29 min
Sep 15, 8:04 PM CDTSpecial Marine WarningTAE26 min
Sep 15, 8:10 PM CDTSpecial Marine WarningTAE35 min
Sep 15, 8:48 PM CDTSpecial Marine WarningTAE27 min
Sep 15, 9:05 PM CDTTornado WarningTAEGulf25 min
Sep 15, 9:07 PM CDTSpecial Marine WarningTAE23 min
Sep 15, 9:10 PM CDTTornado WarningTAEFranklin, Gulf16 min
Sep 15, 9:25 PM CDTTornado WarningTAEGulf10 min
Sep 15, 9:30 PM CDTSpecial Marine WarningTAE30 min
Sep 15, 9:33 PM CDTSpecial Marine WarningTAE27 min
Sep 15, 9:47 PM CDTTornado WarningTAEBay27 min
Sep 15, 9:57 PM CDTSpecial Marine WarningTAE33 min
Sep 15, 10:08 PM CDTSpecial Marine WarningTAE37 min
Sep 15, 10:24 PM CDTStorm Surge WarningTAEWalton21 hr
Sep 15, 10:28 PM CDTSpecial Marine WarningTAE32 min
Sep 15, 10:34 PM CDTTornado WarningTAEBay26 min
Sep 15, 10:35 PM CDTFlash Flood WarningTAEGulf24 hr
Sep 15, 10:44 PM CDTTornado WarningTAEBay10 min
Sep 16, 12:00 AM CDTSpecial Marine WarningTAE30 min
Sep 16, 12:28 AM CDTSpecial Marine WarningTAE32 min
Sep 16, 12:47 AM CDTSpecial Marine WarningTAE28 min
Sep 16, 1:07 AM CDTSpecial Marine WarningTAE38 min
Sep 16, 1:23 AM CDTTornado WarningTAEBay16 min
Sep 16, 1:31 AM CDTSpecial Marine WarningTAE29 min
Sep 16, 1:34 AM CDTTornado WarningTAEBay26 min
Sep 16, 1:37 AM CDTSpecial Marine WarningTAE38 min
Sep 16, 1:52 AM CDTTornado WarningTAEBay23 min
Sep 16, 1:57 AM CDTSpecial Marine WarningTAE33 min
Sep 16, 2:23 AM CDTTornado WarningTAEBay10 min
Sep 16, 3:09 AM CDTSpecial Marine WarningTAE36 min
Sep 16, 3:20 AM CDTSpecial Marine WarningTAE25 min
Sep 16, 3:33 AM CDTTornado WarningTAEBay, Calhoun27 min
Sep 16, 3:44 AM CDTTornado WarningTAEFranklin, Gulf, Liberty31 min
Sep 16, 3:47 AM CDTSpecial Marine WarningTAE43 min
Sep 16, 3:59 AM CDTTornado WarningTAECalhoun, Franklin, Gulf, Liberty31 min
Sep 16, 4:22 AM CDTSpecial Marine WarningTAE53 min
Sep 16, 4:35 AM CDTSpecial Marine WarningTAE25 min
Sep 16, 5:02 AM CDTTornado WarningTAEFranklin, Gulf28 min
Sep 16, 5:28 AM CDTTornado WarningTAEBay, Calhoun, Jackson, Washington13 min
Sep 16, 5:31 AM CDTTornado WarningTAECalhoun, Franklin, Gulf, Liberty29 min
Sep 16, 5:33 AM CDTSpecial Marine WarningTAE42 min
Sep 16, 5:57 AM CDTTornado WarningTAECalhoun, Liberty33 min
Sep 16, 6:29 AM CDTFlash Flood Warning Considerable damage threatTAECalhoun, Jackson16 hr
Sep 16, 7:14 AM CDTTornado WarningTAECalhoun, Liberty46 min
Sep 16, 7:58 AM CDTTornado WarningTAECalhoun, Jackson21 min
Sep 16, 8:28 AM CDTFlash Flood WarningTAELiberty14 hr
Sep 16, 9:16 AM CDTFlash Flood WarningTAEGadsden13 hr
Sep 16, 9:56 AM CDTRiver Flood WarningTAEHolmes, Washington8 days
Sep 16, 10:11 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatTAEWalton, Washington8 hr
Sep 16, 10:15 AM CDTRiver Flood WarningTAEJackson8 days
Sep 16, 10:17 AM CDTRiver Flood WarningTAECalhoun10 days
Sep 16, 11:25 AM CDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Wakulla95 min
Sep 16, 1:05 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon55 min
Sep 16, 1:48 PM CDTCoastal Flood WarningTAEJefferson, Taylor23 hr
Sep 16, 1:48 PM CDTCoastal Flood AdvisoryTAEJefferson, Taylor29 hr
Sep 16, 2:28 PM CDTFlash Flood WarningTAEGadsden, Leon6 hr
Sep 16, 3:15 PM CDTTornado WarningTAEJefferson30 min
Sep 16, 3:25 PM CDTRiver Flood WarningTAEWakulla66 hr
Sep 16, 5:03 PM CDTFlash Flood WarningTAEJefferson4 hr
Sep 16, 5:24 PM CDTFlash Flood Warning Considerable damage threatTAEHolmes, Walton6 hr
Sep 16, 5:32 PM CDTAreal Flood WarningTAEBay, Washington16 hr
Sep 16, 6:29 PM CDTSpecial Marine WarningTAE61 min

Nearby

Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.